Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting pain in foot. Using volini to get relief. Any effective medication?

Answered by
Dr.
Dr. Atul Wankhede

Orthopaedic Surgeon

Practicing since :2000

Answered : 170 Questions

default
Posted on Thu, 20 Dec 2012 in Bones, Muscles and Joints
Question: Dear Sir, Since the last 3 months I'm getting pain in the right foot, it last for 2-3 days and subsides, but in those 3 days i cant even take a step without any support. No accidents or fractures have happened in my past. The day which was peak starts in the mid night and i cant sleep for the rest of the night. No sedation or Medication have been taken till now, and i only apply muscle relaxants like volini etc. Please help.
doctor
Answered by Dr. Atul Wankhede 42 minutes later
Dear user,
Thanks for posting your query.

Its surprising why you haven't consulted any one yet. Three months is a long time for anyone to suffer unnecessarily. We first need to find out the reason behind the pain. As you stated there's no incident of trauma in past or present, that rules out bony injury. Then the pain could be due to

1. Muscles- in form of cramps, contractions, weakness or fatigue,

2. Nerves- due to variety of neuropathies

3. Ligaments/ tendons/ capsule- strain and sprains are very common at your age,

4. Skin lesions- either of sole, heel or foot dorsum, and lastly

5. Blood vessels- pain can arise due to low perfusion.

If you feel you can figure out the defect amongst the aforesaid conditions, we may be able to help you. Meanwhile pay attention to your footwear- is it well cushioned, comfortable, no showing wear and tear from one side. Examine your foot and confirm which part is most tender- is it the heel or toes or elsewhere. Try standing on your toes and then shift on the heels and notice which position was more painful.

You have till now taken the right decision of avoiding medications and hope you continue doing the same until the condition is diagnosed. Till then continue local application of gel, hot water fomentation and use well cushioned footwear at all times.

For further queries I'm available for follow up.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Atul Wankhede 2 days later
Dear Dr. XXXXXXX Wankhede,

Thanks for your reply,

I have consulted the doctor here. He has given me a shot of Gentamicin to my hip and prescribed to use Tab Topcef 200mg + Signoflam twice a day for 5 days. Along with it he are suggested to take a Sr. Uric Acid blood test, when done it showed the result as having 7.2 mg/dl (Normal rate Male: 3.5-7.0 mg/dl).

Please suggest me what to do next. As my doctor said to XXXXXXX him after the 5 days or once the pain is relieved. As of now i'm have 80% relief in pain from the day when i have consulted you.
doctor
Answered by Dr. Atul Wankhede 33 hours later
Dear sir,
Thanks for writing back and apologies for delayed response.

Your physician seems to have uncovered a potential source of infective pathology leading to the said condition. Lets hope after the completion of antibiotic course the relief is noteworthy.

Your serum uric acid is marginally raised and is definitely a matter of concern. Your physician might take a look and prescribe medications that reduce uric acid and also suggest diet that helps reduce its values in circulation.

Your next step should be to prevent pain from recurring by correctly diagnosing its source and treating it accordingly. You also need to have a healthy life style inclusive of healthy diet, exercises and adequate rest. I'm glad you have good relief up till now and I wish you a speedy recovery.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Peripheral neuropathy

doctor1 MD

I have been told I have neuropathy in my feet from the RA which is quite painful at times. I take Plaquenil for the RA and Gabapentin for the neuropathy. However, my greatest problem is my left knee. I developed a cyst behind it and it has been drained once so far. I am finding more and more that the pain and swelling in the knee is getting worse. If I sit for more than a half hour at a time, the knee starts to lock. I wear a brace when it is very painful and stiff. Is there anything else I can do?

doctor1 MD

I'm a 47-year old female, 5'6, 200 lbs (way over weight, I know!), type 2 diabetes, high cholesterol, hypothyroidism, tachycardia, fibromyalgia, neuropathy, and hiatel hernia. Endoscopy and colonoscopy in 2008, normal other than hiatel hernia. Told to repeat in 10-years. As far back as I can remember, I have never had regular B/Ms. For the past month, I have been in severe pain in the URQ region. I have had x-rays, US, Hida-Scan, and CT. Dx, is constipation in right colon (area of pain). This past weekend, my dr put me on a liquid diet and typical colon cleanse for f/u x-ray. I am still having serve pain and have not had a B/M in 5 days. Dr said to take Dulcolax every other day until I have B/M every day and to take Miralax every day. F/u in 2 week, said may have to repeat colonoscopy if pain is still there. Does it sound like my doctor is doing everything necessary to determine source of pain? I am miserable! Please help!

doctor1 MD

Hi there,in 2006 I was seven months pregnant,one day I came down with my first migraine it was the worst head pain I had ever felt.I woke up the next morning and was completley blind in my left eye my doctor treated me with B12 shots and referred me to a neurologist.A fewi days later the bottoms of my feet started to feel like the were numb and tingling, after about a week I was compltley numb from the bottoms of my feet to under my chest. At this point I could not use the washoom or walk so I went to emerg. I had an MRI done wich showed from what they told me showed bright spots on my spine and they suspected MS. After about four weeks my vision came back and I was slowly able to walk on my own again. Six months after my daugter was born I had a follow up MRI not at the same hospital where the first MRI was, that Mri found no lesions the second time around ( I don t understand what happened there) Then last year some of the numbess and tingling in my legs and hand came back but it was almost unoticeable and only last for a few weeks, my Neuro had me go for another MRI which showed 1 new lesion on my spine and they still could not positvley diagnos me with MS. Now for the last four months I have been have severe cramping in my legs and back, electric shocks in my neck and face, tingling and numbness and a few other things. Is it possible that something else is going on with me? I have been tested for so many other things and everything comes up negative. Oh I forgot to mention my vision loss in my left eye was optic neuritis I beleve of the disc.

doctor1 MD

My daughter just had a plate removed from her tibia...she originally had multiple osteotomies on both legs involving the femurs, tibia and fibulas. She had major problems with neuropathy in both feet post surgery. Three years later she recently had a plate removed from her tibia and is experiencing severe muscle cramping in her foot....Solutions??

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

Last night I had a sharp burning pain on the front of my lower leg. It passed and I went to bed. Today I woke up with the same pain but not as sharp but it seems to be spreading up to my knee. I feel extremely and unusually tired and weak. Could...